PARACETAMOL + ASCORBIC ACID

 

Description: Paracetamol, a para-aminophenol derivative, which works by reducing pain and reducing fever. Ascorbic acid or vitamin C is said to shorten the duration of colds and alleviate its symptoms when taken before the onset of the symptoms

 

USES

Treatment of colds and flu.

 

DOSAGE

Adult : Taken by mouth as directed by your physician. Max: Paracetamol: 4 g/day; ascorbic acid: 2 g/day.

 

SIDE EFFECTS

  • Nausea
  • vomiting
  • heartburn
  • abdominal cramps
  • fatigue
  • flushing
  • headache
  • insomnia.

Ascorbic acid (large doses): May cause diarrhea, GI disturbances, hyperoxaluria, renal calcium oxalate calculi formation, and blood dyscrasias.

 

OVERDOSE

  • If overdose is suspected, contact a poison control center or emergency room immediately. Symptoms:
      • Paleness, nausea, vomiting, anorexia, abdominal pain, metabolic acidosis and glucose metabolism disturbances
      • Liver damage may occur 12-48 hr after overdose
  • In severe cases, encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema, acute renal failure and death.

 

DRUG INTERACTIONS

Taking multiple drugs may affect how medications work and/or cause unwanted side effects. List down all the medications you are taking and inform your physician and pharmacist. Do not take, discontinue, or alter any dose of medications without prior approval of your physician.

  • Products that may interact with this medication include:
    • Metoclopramide and domperidone
    • cholestyramine
    • warfarin and coumarins
    • high dose vitamin C and desferrioxamine
    • fluphenazine and alcohol.
  • Labratory tests that may be affected:
    • Tests involving oxidation and reduction reactions.

Related Articles

ZADAXIN

Zadaxin is a synthetic 28-amino acid peptide with numerous biological properties that are mostly focused on enhancing the immune response. [...]

YEASTAZOL

Yeastazol is an imidazole derivative used topically as an antifungal drug. This drug works by inhibiting the formation of ergosterol, [...]

XAMBREX

Xambrex's active ingredient, Xambrex hydrochloride, has been shown to increase secretions from the respiratory tract. It makes more surfactant in [...]